... wants to keep me on paxil, but I am gaining weight. Please help
My nephew gained 45 pounds taking that drug and that was the ONLY drug he was on.
I dont blame you for being concered about weight gain.. It can lead to problems and also make people feel terrible about themselves. I know i did when i took prednisone for my lungs. I gained 15 pounds in 3 weeks and to me i felt horrible and to top it all off I have had failed back surgery im small framed and any extra weight puts pressure on my back so i end up in more pain than i already am. I was mad to say the least!! because I wasnt told a head of time so no other option was presented.
There are several drugs out there you can take in place of Paxil and you DO NOT have to take any drug you don't want to. If you really want the drug changed be persistent and tell your Dr you are not happy with this situation (if that is indeed the case) and you want a change period end of discussion! i hope you get this resolved before it gets out of control and you are left with trying to lose 50 lbs which I'm sure you don't want.
Also if i may add... If this Medication is helping you in the fashion it should.. try eating fruit, whole wheat breads, Low fat yogurt makes a nice desert and foods that are low in fat/ carbs. If you are unsure what are the best choices you can always do a search on the web to learn how to read lable's correctly and find out what options are best for you and your lifestyle. take care hun and I wish you the best... Savannah
When my doctor put me on Paxil, she told me I would gain weight. I was already overweight, so that was the last thing I needed. I took the medication as directed and actually lost weight, because I felt better and had more energy. Everyone responds differently to medication and what works for one individual may not for another.
You didn't mention how long you have been taking Paxil, but maybe your body needs time to adjust. Otherwise, I suggest you discuss other options with your doctor. Best of Luck!
I have always had to watch my weight HOWEVER I gain a ton of weight on Paxil.. Over a few years I gained over 100lbs. My doctor said it is a great drug but can have a horrible effect of weight for a lot of people.
I am tapering off it now and the withdrawals are BAD!!! I wish I never started on it.
But this is me. Some people don't have that bad of a side effect. What ever works for you I would say...
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Aug 2011 • 4 answers
Posted 29 Sep 2012 • 2 answers
Posted 13 Dec 2013 • 3 answers
Posted 19 Feb 2017 • 0 answers
I am wondering if the weight gaining continues when you stop Paxil. I just started and I am concern?
Posted 22 Mar 2017 • 3 answers